Are there any discussions for chronic pain?
Interested in more discussions like this? Go to the Chronic Pain Support Group.
I now have grown a second bone spur pointing right at c-6. Had all discs and vertabrae fused from c4-7 and new parts in between. Second tier of fentanyl mixed with 10-325 oxy with pregablin and noritriptiline has finally go me close to normal. I am on such heavy meds that i dont feel other bad things happening.64 years gotts finish building house but need to start taking it eas. thanx for the vent.
I am new to this today i joined - i am an a 84 old man and recently i went to a nepthrologist to keep tabs on my kidneys due to i have diabete 2 however have had it in check for 45 years now with metformin. This specialist wants me to start on Jordiance and i am not that familiar with it - sounds like a lot of side effects -and also he says i can continue to take 500 mg of metform twice a day. I dont have kidney disease at this point and would love to avoid that of course. I eat pretty healthy - walk a lot - do light exercise inside - have good days and some not so great - but most are tolerable. My muscle mass has receded i notice hahahah I wonder why? Can anyone comment on the Jordiance as i am told there are quite a few side ffects... something i want to avoid if possible. Is this how i start a conversation on this site. It is wonderful and I am in Toronto Canada...
Jump to this post
Hi @franco39, welcome to Mayo Clinic Connect. I suggest checking out the Kidney & Bladder support group, https://connect.mayoclinic.org/group/kidney-conditions/. When you click on the link, I recommend using the search function and type Jardiance and you will find many posts on members' experiences with Jardiance.
@neri47 yet your doctor still refills your prescription? The long term negative effects of prednisone are well known. From blood vessel breakdown, kidney damage, weight gain just to name a few. Your doc is correct and there are other less harmful meds for inflammation you can take. Although, you don’t say why you’re taking it? Then again at 76 you are making your own life choices and me at 71 cannot knock you for your choice but, I just want to make you aware of the dangers. Living your last years suffering from one of the nasty adverse effects of long term prednisone use will be no pick nick for you and I wish you well.
I get the prednisone from Canada.
I am aware of the danger of it. I have tried many meds for this pain.
I do not do well with them. And all they do is make me sleep. I have chronic back pain and have no quality of life. I also use CBD AND THC . on 10 mg prednisone now and will keep reducing until dose is still working. I cannot be a lump on a chair for my remaining years.
I will spin the wheel....
Have you considered buprenorphine? Ask your docs about it. I wear a patch that I change every 7 days and it has worked wonders for my chronic back pain and PN.
thank you so much i did get one or two bites on the other area was not sure as this is new to me both this site and this
kidney/dibetes problem. I do appreciate you doing this now i may find out more about it etc...
Thank you so much
I had 2 major surgeries in early May - cervical fusion on C3-7 and L4-5 lumbar laminectomy. After surgery I developed severe chronic pain in my left arm between my shoulder and elbow. When I was back for follow ups, I was told this is normal healing. The pain is aching and from time to time, I cannot use my arm to get dressed, comb my hair, pull the bed covers up, etc. because of the pain. This doesn't seem normal that it is just healing. I go for testing for fibromyalgia this week.
Has anyone experienced anything like this? What have you done for pain? I have used biofreeze and the like products and cannot take tylenol or NSAIDS.
Hi - I was really surprised to see your post - well, I should say, I was surprised to discover a similar post-operative development in the arm pain you described. I had lumbar surgery (L2 to the pelvis) in 2021 and then 2 surgeries for hip replacement after I fell - all of this took place over 4 months' time. When I started P.T in a clinic - probably 8 weeks after the last surgery, I began to have the kind of pain you describe between the shoulder and elbow, but on the right side (right hip was replaced). At first it was treated with kinesthetic tape and some kinesthetic therapy; that went on for several months. The strange thing was, sometime I could raise my arm quite high with no pain; other times, anything and everything seemed to "set it off". I would describe it as muscle pain, not joint pain. My therapist suggested that I give it as much rest as possible, which I did, and now, two years and four months after the last surgery, it seems to be back to normal (no pain!). Whether this odd development was a "normal" reaction to surgery or not, I don't know. No one ever suggested that and I guess I did not think to ask. The whole pain experience is a mystery to me. I do take Gabapentin and Tramadol every 8 hours for peripheral neuropathy pain in the feet and hands - also seemingly a result or residual effect of the surgeries. I'm 76 and a widow and otherwise in good enough health to maintain my home by myself and my dog 😊(yay!). Prayers for you on your recuperation journey. 🙏
to darby413 -
Sorry! Correction - I take Pregabalin, not Gabapentin, plus Tramadol. I had tried Gabapentin first but it was not beneficial for me.
Does anyone take Pregabalin for pain relief and how is it?
I have Conns disease and although my bp is stable I have chronic pain in my upper back,lower back and tummy,this is agonising after eating anything.I have started to reduce meal size because of this.
I do try and get by with paracetamol regularly but it's not enough.However when I took pregabalin I was sleeping all day and had no quality of life whatsoever.I can sleep OK at night.
This is on a small dose too.
The pain is much worse after any activity such as taking a shower or any exercise.
I am at a loss to know what I can do, any suggestions gratefully received.
I take 100 mg of Pregabalin plus 100 mg. of Tramadol every 8 hours for peripheral neuropathy pain. I'm 76 and I do experience some lightheadedness but I use a cane or walker. For me, the lightheadedness is not bad enough for me to want to give up the pain meds. Without them the pain is excruciating. I know different things work for different people. I pray that you will find your solution soon.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In